How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Vakul Aren Your Own Question
Vakul Aren
Vakul Aren, Doctor
Category: Medical
Satisfied Customers: 3521
Experience:  MBBS,DTM&H,34 years of experience
Type Your Medical Question Here...
Vakul Aren is online now
A new question is answered every 9 seconds

I have dark discolored skin around my ankle and my GP said

This answer was rated:

I have dark discolored skin around my ankle and my GP said it is from capillaries that aren't functioning correctly-I am now wearing compression socks. Why does my leg hurt and what are the darker hard areas? I have had 2 DVT in the last 5 years. One was after a long flight to australia and the other after knee replacement. Should I be worried? My GP doesn't really tell me much.
Hello.Overweight people and people with fragile vessels often get dark discolouration near the ankles.This is secondary to bursting of cappillaries and oozing of blood.The haemosidirin is the dark pigment which stays behind in the skin.Pain and tenderness in the calf following DVT is called Post Thrombotic Syndrome.Persistent pain and other symptoms occur due to increrased flow and pressure of diverted blood in otherveins causing problems in the tissues of the calf.You may have rashes,swelling,pain and discomfort which may range from mild to severe.Wearing of compression stockings helps reduce the problems.
Customer: replied 6 years ago.
and, what are the raised hard areas? Is there any danger associated with the the capillary leakage?
There is no danger associated with the cappillary leakage.The hard areas would probably be secondary to the swelling/oedema where there is deposition of the haemosidirin.There may be a reaction to the iron pigment by the body which may rtarely give rise to itching and eczema.
Vakul Aren and other Medical Specialists are ready to help you

Related Medical Questions